Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 73, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 22, 2005, 8:47 AM CST for Dallas County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 8:47 AM CST (14:47 UTC)
- Expired
- Mar 22, 2005, 9:30 AM CST
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Dallas County, AL
The radar
The Birmingham radar (KBMX), 94 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 6:55 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 221447
SVRBMX
ALC047-221530-
/O.NEW.KBMX.SV.W.0073.050322T1448Z-050322T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
848 AM CST TUE MAR 22 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA
THIS INCLUDES THE CITY OF SELMA
* UNTIL 930 AM CST
* AT 844 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 16 MILES SOUTHWEST OF SELMA...AND MOVING
NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ORRVILLE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3221 8732 3212 8715 3252 8691 3263 8694
3259 8705
$$
KH/991 follow-up statement
000
WWUS54 KBMX 221526
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
924 AM CST TUE MAR 22 2005
ALC047-221530-
/O.CON.KBMX.SV.W.0073.000000T0000Z-050322T1530Z/
DALLAS AL-
924 AM CST TUE MAR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 AM CST FOR
CENTRAL DALLAS COUNTY...
AT 919 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES NORTH OF SELMA...MOVING NORTHEAST AT
35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL UP TO THE SIZE OF PENNIES HAS BEEN REPORTED IN SELMA WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
LAT...LON 3221 8732 3212 8715 3252 8691 3263 8694
3259 8705
$$
KH/99What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 2:57 AM CST, 5 hours 50 minutes earlier.
Area forecast discussion, Mar 22, 2:57 AM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 AM CST TUE MAR 22 2005 .DISCUSSION... WELL...THE STAGE IS SET SYNOPTICALLY. HOWEVER...THERES AS MANY QUESTIONS ON THE MESOSCALE AS IN AN S.A.T. TEST. CURRENTLY...THE BIG BAD UPPER TROF IS ROLLING EASTWARD AS EXPECTED... WITH A DEEPENING SURFACE LOW CENTERED ON OKLAHOMA. STRONG/SEVERE STORMS HAVE FINALLY PUSHED ACROSS THE MS RIVER...WHILE ALABAMA REMAINS HIGH AND DRY FOR THE TIME BEING. BASED ON LATEST RADAR TRENDS AND LOOKING AT SURFACE OBSERVATIONS... AND REFERENCING THE POSSIBLE SCENARIOS DETAILED IN YESTERDAY MORNINGS DISCUSSION...IT LOOKS LIKE SCENARIO 1 (EARLY MORNING SQUALL LINE THROUGH ALABAMA) IS THE LEAST LIKELY TO HAPPEN. STRONGEST CELLS HAVE ONLY JUST BARELY MOVED ACROSS THE MS RIVER. PLUS...THESE STORMS ARENT YET THE MOST LINEAR ORGANIZED THINGS IVE SEEN. NOT TO MENTION THAT DEWPOINTS FARTHER TO THE EAST OF THE CURRENT CONVECTION WOULD NOT REALLY BE ALL THAT SUPPORTIVE FOR SUSTAINING IT. YOU KNOW...I MAYBE SHOULD HAVE RECOGNIZED THE POSSIBILITY OF A FOURTH SCENARIO YESTERDAY -- ONE IN WHICH THE MODE OF CONVECTION REMAINS MORE SUPERCELLULAR...OR CLUSTERED...RATHER THAN LINEAR. THIS SCENARIO WOULD DECREASE THE IMPORTANCE OF TIMING OF THE ARRIVAL OF THE CONVECTION INTO ALABAMA. MEANING...THE LACK OF A SQUALL LINE PASSAGE ELIMINATES THE NEED FOR THE ATMOSPHERE TO RELOAD AFTERWARDS FOR ANOTHER ROUND OF SEVERE. WHICH BRINGS US BACK TO THE MESOSCALE QUESTIONS...THE MOST IMPORTANT ONES BEING... 1) WHAT WILL HAPPEN TO THE CURRENT STORMS NEAR THE MS RIVER? WILL THEY MOVE MORE NORTH THAN EAST? WILL THEY BE ABLE TO MAINTAIN THEIR STRENGTH? AND WILL THEY ORGANIZE MORE LINEARLY? 2) CAN SURFACE DEWPOINTS HERE RISE INTO LOWER 60S? 3) HOW MUCH SUNSHINE WILL THERE BE THIS MORNING AND EARLY AFTERNOON...AND HOW WARM WILL IT GET TODAY AS A RESULT? THE SEQUENCE OF EVENTS (AND ANSWERS TO THE ABOVE QUESTIONS) THAT WOULD CONCERN ME THE MOST IS THAT THE CURRENT MS RIVER CONVECTION EITHER REMAINS TO OUR WEST THROUGH NOON (OR WEAKENS BEFORE IT GETS HERE)...THE SUN COMES OUT AND RAISES TEMPS INTO THE 70S...AND DEWPOINTS ARE ABLE TO CLIMB INTO THE LOWER/MID 60S. IF THIS WERE TO HAPPEN...GIVEN HOW THINGS ARE FORECAST TO BE SYNOPTICALLY (AS FAR AS INSTABILITY AND SHEAR PARAMETERS GO)...THEN I WOULD EXPECT TO SEE EXPLOSIVE SUPERCELL DEVELOPMENT THIS AFTERNOON AND EVENING ACROSS THE FORECAST AREA. AS I SEE IT...THE BIGGEST UNCERTAINTY TODAY ON HOW MUCH SEVERE WEATHER WE GET IS WITH THE DEWPOINTS. THE MODELS (ESPECIALLY THE ETA) SHOW THAT AFTER 21Z TODAY...LAPSE RATES...INSTABILITIES...AND SHEAR/HELICITY PARAMETERS ALL WOULD SUPPORT CELLULARLY ORGANIZED SEVERE CONVECTION. THIS MAY BE A CASE WHERE THE TRIGGER OF THIS LOADED GUN IS ACTUALLY HIGH DEWPOINTS ADVECTING IN AT JUST THE RIGHT TIME. SURE...THIS IS ALL QUITE A SPECIFIC SERIES OF EVENTS THAT WOULD NEED TO HAPPEN...BUT ONE HAS TO BE SITUATIONALLY AWARE TO ALL POSSIBILITIES. ANYWAY...HAVING SAID ALL THAT...WILL CONTINUE TO GO WITH SEVERE WORDING IN THE ZONES THIS AFTERNOON. ALSO...GIVEN THE LATEST MODEL OUTPUT THAT SHOWS THINGS HAPPENING SLOWER...WILL ALSO INCLUDE SOME SEVERE WORDING INTO THIS EVENING AS WELL. THE BAD WEATHER SHOULD CLEAR OUT OF HERE LATE TONIGHT...TAKING US BACK TO DRY WEATHER FOR THE LATTER HALF OF THE WEEK. FRIDAY LOOKS RATHER TOASTY. MOISTURE WILL BEGIN TO SURGE NORTHWARD ACROSS THE AREA ON SATURDAY IN ADVANCE OF NEXT STORM SYSTEM. WILL KEEP POPS IN THE CHANCE CATEGORY ON SATURDAY. COLD FRONT EXPECTED TO MOVE INTO AND ACROSS THE AREA ON SUNDAY. IMPRESSIVE UPPER SUPPORT AND VERY MOIST AND UNSTABLE AIR MASS IN PLACE. WILL FORECAST SHOWERS AND THUNDERSTORMS LIKELY ON SUNDAY. WITH TIMING REMAINING A PROBLEM WILL CARRY A CHANCE OF SHOWERS AREA-WIDE ON MONDAY TO ACCOUNT FOR ANY SLOW DOWN IN THE UPPER PORTION OF THE SYSTEM MOVING ACROSS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 54 63 41 / 50 50 10 0 ANNISTON 69 55 63 41 / 50 50 10 0 BIRMINGHAM 69 54 63 42 / 60 50 10 0 TUSCALOOSA 71 52 63 42 / 70 40 0 0 CALERA 71 54 64 42 / 50 50 0 0 AUBURN 71 58 70 44 / 50 40 0 0 MONTGOMERY 73 55 70 44 / 50 40 0 0 TROY 72 57 71 45 / 50 30 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 61/50
Hazardous weather outlook, Mar 22, 6:18 AM CST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 618 AM CST TUE MAR 22 2005 ALZ011>015-017>050-231218- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 618 AM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(TODAY AND TONIGHT). THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL MOVE INTO AND ACROSS THE AREA. SOME SUPERCELLS COULD DEVELOP AS THE AIR MASS DESTABILIZES...UPPER LEVEL SUPPORT MOVES ACROSS...AND PEAK HEATING OF THE DAY TAKES PLACE. ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). THERE IS ALSO A SMALL POSSIBILITY OF SEVERE WEATHER LATE SATURDAY AND INTO EASTER SUNDAY...AS A STORM SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS HIGHLY LIKELY AREA-WIDE TODAY AND INTO TONIGHT.
In the hours before
Special weather statement, Mar 22, 3:40 AM CST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 340 AM CST TUE MAR 22 2005 ALZ011>015-017>050-221700- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 340 AM CST TUE MAR 22 2005 ...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT... A STRENGTHENING SURFACE LOW PRESSURE SYSTEM...CONNECTED TO A STRONG UPPER AIR DISTURBANCE...WILL BRING THE THREAT OF SEVERE THUNDERSTORMS TO CENTRAL ALABAMA TODAY AND EARLY TONIGHT. THE STORM PREDICTION CENTER HAS PLACED ALL OF CENTRAL ALABAMA UNDER A MODERATE RISK FOR SEVERE THUNDERSTORMS. AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO THE WESTERN SECTIONS OF ALABAMA THIS MORNING. WATCHES HAVE ALREADY BEEN POSTED TO OUR WEST AND IT IS VERY LIKELY THAT A WATCH WILL BE ISSUED LATER THIS MORNING AS WELL AS ADDITIONAL WATCHES THIS AFTERNOON AND EVENING. AS THE UPPER SUPPORT APPROACHES THE AREA LATE THIS MORNING AND ESPECIALLY THIS AFTERNOON...ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY AND GIVEN THE FAVORABLE WIND PROFILE...SOME SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE ANYWHERE ACROSS CENTRAL ALABAMA. THE SEVERE WEATHER THREAT WILL LIKELY CONTINUE WELL INTO THE EVENING HOURS. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION AND ALL ALABAMIANS ARE ENCOURAGED TO REVIEW THEIR SEVERE WEATHER PROCEDURES NOW. WITH MANY ALABAMA SCHOOLS ON SPRING BREAK THIS WEEK...AND SOME KIDS POSSIBLY HOME ALONE...ALL FAMILY MEMBERS SHOULD KNOW WHAT TO DO IF SEVERE WEATHER AFFECTS THEIR AREA AND HAVE A PLAN OF ACTION SHOULD THE NEED ARISE. PLEASE MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR OTHER FAMILIAR SOURCES OF INFORMATION FOR THE LATEST FORECASTS AS WELL AS ANY WATCHES OR WARNINGS THAT ARE ISSUED.
Special weather statement, Mar 22, 7:45 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 745 AM CST TUE MAR 22 2005 ALZ030-221415- SUMTER- 745 AM CST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER COUNTY UNTIL 815 AM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 741 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BELLAMY...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BELLAMY THROUGH 815 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Mar 22, 8:04 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 804 AM CST TUE MAR 22 2005 ALZ033-221430- PERRY- 804 AM CST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY COUNTY UNTIL 830 AM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 759 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MARION...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MARION...HEIBERGER AND OAKMULGEE THROUGH 830 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Mar 22, 8:10 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 810 AM CST TUE MAR 22 2005 ALZ031-032-221515- GREENE-HALE- 810 AM CST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HALE AND GREENE COUNTIES UNTIL 915 AM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 808 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER FORKLAND...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FORKLAND...EUTAW... AKRON...UNION...KNOXVILLE AND MOUNDVILLE THROUGH 915 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Mar 22, 8:33 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 833 AM CST TUE MAR 22 2005 ALZ049-221500- PIKE- 833 AM CST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 900 AM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 829 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTHWEST OF BRUNDIDGE...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TROY...BRUNDIDGE... BANKS AND LINWOOD THROUGH 900 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Special weather statement, Mar 22, 8:36 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 836 AM CST TUE MAR 22 2005 ALZ040-221530- DALLAS- 836 AM CST TUE MAR 22 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 930 AM CST... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 835 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES SOUTH OF ORRVILLE...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ORRVILLE AND SELMA THROUGH 930 AM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 7:49 AM CST | Severe Thunderstorm Warning | BMX | Sumter | 26 min |
| Mar 22, 9:08 AM CST | Tornado Warning | BMX | Barbour, Pike | 37 min |
| Mar 22, 9:16 AM CST | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 44 min |
| Mar 22, 9:32 AM CST | Severe Thunderstorm Warning | BMX | Autauga | 43 min |
| Mar 22, 9:36 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 54 min |
| Mar 22, 9:41 AM CST | Tornado Warning | BMX | Autauga | 34 min |
| Mar 22, 9:54 AM CST | Tornado Warning | BMX | Barbour, Russell | 36 min |
| Mar 22, 10:06 AM CST | Severe Thunderstorm Warning | BMX | Chilton | 24 min |
| Mar 22, 11:38 AM CST | Severe Thunderstorm Warning | BMX | Barbour | 37 min |
| Mar 22, 12:23 PM CST | Severe Thunderstorm Warning | BMX | Russell | 22 min |
| Mar 22, 12:28 PM CST | Severe Thunderstorm Warning | BMX | Lee | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.